Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 4:20 PM CDT for Adair County, Adams County, Union County, Iowa. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 26, 2011, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Adams County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:38 PM CDT | TSTM WND GST 55 | 4 Nnw Creston Airport, IA | SMALL TREES BENDING...HORIZONTAL RAIN...STRONG WINDS |
| Jun 26, 4:55 PM CDT | HAIL 1 | 3 N Creston Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS53 KDMX 262120 SVRDMX IAC001-003-175-262215- /O.NEW.KDMX.SV.W.0195.110626T2120Z-110626T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 420 PM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAIR COUNTY IN SOUTHWEST IOWA... NORTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA... NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 515 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF CORNING...OR 17 MILES WEST OF CRESTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CRESTON AND ORIENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4105 9473 4120 9470 4125 9425 4106 9426 TIME...MOT...LOC 2120Z 256DEG 18KT 4111 9466 WIND...HAIL 60MPH 1.00IN $$ JUNGBLUTH
3 follow-up statements
963 WWUS53 KDMX 262140 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 440 PM CDT SUN JUN 26 2011 IAC001-003-175-262215- /O.CON.KDMX.SV.W.0195.000000T0000Z-110626T2215Z/ UNION IA-ADAIR IA-ADAMS IA- 440 PM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN ADAMS...SOUTHERN ADAIR AND NORTHWESTERN UNION COUNTIES UNTIL 515 PM CDT... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF CRESTON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CRESTON...ORIENT...AND RURAL AREAS OF NORTHERN UNION AND SOUTHEASTERN ADAIR COUNTIES. HAIL UP TO THREE QUARTER INCH HAS BEEN REPORTED IN ORIENT...WITH WIND UP TO 55 MPH IN CRESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4106 9448 4120 9470 4125 9425 4106 9426 TIME...MOT...LOC 2139Z 247DEG 16KT 4114 9435 WIND...HAIL 60MPH 1.50IN $$ JUNGBLUTH
026 WWUS53 KDMX 262155 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 455 PM CDT SUN JUN 26 2011 IAC003-262204- /O.CAN.KDMX.SV.W.0195.000000T0000Z-110626T2215Z/ ADAMS IA- 455 PM CDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF THE WARNED AREA. LAT...LON 4106 9447 4123 9437 4125 9425 4106 9426 TIME...MOT...LOC 2154Z 278DEG 15KT 4114 9429 $$ IAC001-175-262215- /O.CON.KDMX.SV.W.0195.000000T0000Z-110626T2215Z/ UNION IA-ADAIR IA- 455 PM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ADAIR AND NORTHWESTERN UNION COUNTIES UNTIL 515 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CRESTON...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN ADAIR AND NORTHERN UNION COUNTIES. ANOTHER SEVERE THUNDERSTORM WARNING COVERS ADDITIONAL PORTIONS OF UNION COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4106 9447 4123 9437 4125 9425 4106 9426 TIME...MOT...LOC 2154Z 278DEG 15KT 4114 9429 WIND...HAIL 60MPH 1.50IN $$ JUNGBLUTH
367 WWUS53 KDMX 262218 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 518 PM CDT SUN JUN 26 2011 IAC001-175-262227- /O.EXP.KDMX.SV.W.0195.000000T0000Z-110626T2215Z/ UNION IA-ADAIR IA- 518 PM CDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND NORTHWESTERN UNION COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM...AND A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 4106 9447 4123 9437 4125 9425 4106 9426 TIME...MOT...LOC 2155Z 278DEG 15KT 4114 9428 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT SUN JUN 26 2011 .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...26/18Z WILL SEE INCREASING WAA AND THETA-E ADVECTION INTO LATE AFTERNOON AND TONIGHT AS WARM FRONT LIFTS TOWARD SOUTHERN IOWA. ANTICIPATE SOME THINNING OF MVFR CIGS DURING THE AFTERNOON WITH DAYTIME HEATING BEFORE CONVECTION DEVELOPS BY LATE AFTERNOON/EARLY EVENING IN SOUTHWEST IOWA. ANTICIPATE WIDESPREAD CONVECTION OVERNIGHT IN CENTRAL IOWA BEFORE A COLD FRONT PASSES THROUGH THE STATE ON MONDAY MORNING. ANTICIPATE WIDESPREAD MVFR TO IFR CIGS OVERNIGHT AND RESTRICTED VISIBILITIES AS WELL WITH THUNDERSTORMS PASSING THROUGH THE AREA. MANY OF THE RESTRICTION WILL DISSIPATE ON MONDAY MORNING AS THE COLD FRONT SWEEPS ACROSS THE STATE. SFC WINDS WILL MAINLY BE SOUTHEAST THIS AFTERNOON AND TONIGHT ALTHOUGH VARIABLE AND STRONG GUSTS IN AND AROUND THUNDERSTORMS. WINDS WILL INCREASE FROM THE NORTHWEST ON MONDAY MORNING BEHIND THE FRONT. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...COGIL
Hazardous weather outlook, Jun 26, 5:06 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 506 AM CDT SUN JUN 26 2011 IAZ006-007-016-017-023-025>028-033-034-037>039-044>046-048>050- 057>062-070>075-081>086-092-093-097-271100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- GREENE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DAVIS- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. IAZ004-005-015-024-035-036-047-271100- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-BOONE- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. IAZ094>096-271100- DECATUR-WAYNE-APPANOOSE- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE SOUTH FORK CHARITON AND THOMPSON RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. AW
In the hours before
Special weather statement, Jun 26, 3:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT SUN JUN 26 2011 IAZ070-071-081-262100- ADAIR-ADAMS-CASS- 334 PM CDT SUN JUN 26 2011 ...SPECIAL WEATHER STATEMENT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL CASS COUNTY...MOVING EAST AT 40 MPH. HAIL UP TO ONE HALF INCH DIAMETER...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUMBERLAND... MASSENA... BRIDGEWATER... FONTANELLE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
Special weather statement, Jun 26, 4:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 404 PM CDT SUN JUN 26 2011 IAZ070>072-081-082-262130- ADAIR-ADAMS-CASS-MADISON-UNION- 404 PM CDT SUN JUN 26 2011 ...SPECIAL WEATHER STATEMENT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL ADAIR COUNTY...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MACKSBURG... WINTERSET... EAST PERU... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SOILS ARE SATURATED...SO BE ALERT FOR PONDING OF WATER AND FILLING DITCHES. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:42 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 23 more | 14 hr |
| Jun 26, 4:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 44 min |
| Jun 26, 4:57 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Madison, Union | 6 hr |
| Jun 26, 5:40 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 26, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 43 min |
| Jun 26, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 38 min |
| Jun 26, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 40 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 42 min |
| Jun 26, 6:36 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 34 hr |
| Jun 26, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.